Alert archive / Nevada / Red Flag Warnings in 2020
Red Flag Warning 5, NWS Elko, NV
NWS Elko, NV issued this red flag warning at Jun 6, 2020, 10:37 AM PDT for 4 counties in Nevada. It took effect at Jun 6, 2020, 11:00 AM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 6, 2020, 10:37 AM PDT (17:37 UTC)
- In effect from
- Jun 6, 2020, 11:00 AM PDT
- Expired
- Jun 6, 2020, 8:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Elko, NV
Counties Eureka County, NV, Humboldt County, NV, Lander County, NV, Nye County, NV
The radar
The Elko radar (KLRX), 101 km from the middle of the area, began a volume at 17:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 5.6 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2046 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
603 WWUS85 KLKN 061737 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 1037 AM PDT Sat Jun 6 2020 NVZ424-427-070300- /O.NEW.KLKN.FW.W.0005.200606T1800Z-200607T0300Z/ Central Nevada-Toiyabe- 1037 AM PDT Sat Jun 6 2020 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 424 AND 427... The National Weather Service in Elko has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect until 8 PM PDT this evening. * Affected Area...Fire Weather Zone 424 Central Nevada-Toiyabe and Fire Weather Zone 427 Central Nevada-Toiyabe. * Winds...West 20 to 30 mph with gusts up to 40 mph. * Relative Humidity...As low as 13 percent. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
3 follow-up statements
125 WWUS85 KLKN 062121 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 221 PM PDT Sat Jun 6 2020 NVZ424-427-070300- /O.CON.KLKN.FW.W.0005.000000T0000Z-200607T0300Z/ Central Nevada-Toiyabe- 221 PM PDT Sat Jun 6 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 424 AND 427... * Affected Area...Fire Weather Zone 424 Central Nevada-Toiyabe and Fire Weather Zone 427 Central Nevada-Toiyabe. * Winds...West 15 to 20 mph with gusts up to 35 mph. * Relative Humidity...As low as 14 percent. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
347 WWUS85 KLKN 062125 AAA RFWLKN URGENT - FIRE WEATHER MESSAGE...UPDATED National Weather Service Elko NV 225 PM PDT Sat Jun 6 2020 NVZ424-427-070300- /O.CON.KLKN.FW.W.0005.000000T0000Z-200607T0300Z/ Central Nevada-Toiyabe- 225 PM PDT Sat Jun 6 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 424 AND 427... * Affected Area...Fire Weather Zone 424 Central Nevada-Toiyabe and Fire Weather Zone 427 Central Nevada-Toiyabe. * Winds...West 15 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 14 percent. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
548 WWUS85 KLKN 070310 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 810 PM PDT Sat Jun 6 2020 NVZ424-427-070415- /O.EXP.KLKN.FW.W.0005.000000T0000Z-200607T0300Z/ Central Nevada-Toiyabe- 810 PM PDT Sat Jun 6 2020 ...RED FLAG WARNING HAS EXPIRED FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 424 AND 427... Although winds are still gusty this evening, relative humidity has begun to recover. Winds will be gusty all night. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Jun 6, 5:09 AM PDT, 5 hours 28 minutes earlier.
Area forecast discussion, Jun 6, 5:09 AM PDT, 5 hours 28 minutes before
Area Forecast Discussion National Weather Service Elko NV 509 AM PDT Sat Jun 6 2020 .SYNOPSIS...A strong cold front punches across the state today, bringing numerous showers and a few thunderstorms. The unsettled weather continues into Sunday with a little snow possible for the mountains and northern valleys. Unseasonably cool weather Sunday and Monday with subfreezing temperatures Monday morning in many valleys. && .SHORT TERM...Today through Sunday A strong cold front is currently in the northwest corner of Nevada. It will move from west to east across Nevada today. This will bring a period of showers and thunderstorms along the front and most of the CWA will see some precipitation, likely about .10 to .25 inch of qpf. The exception looks to be in White Pine County and Northern Elko County near the Idaho border, where some heavier convection along the front in the afternoon could produce local amounts of .50 to .75 inches of rain, with a few strong thunderstorms as well, which could drop some small hail and strong winds. Estimates for precipitation timing are Winnemucca 8am to 11am, Elko/Spring Creek 11am to 2pm and Ely 1pm to 4pm. Early highs will be in the mid 60's to mid 70's, though temperatures will be dropping in the afternoon from west to east behind the cold front as the cold air filters in. Winds will also be gusty throughout the day, though strongest in the afternoon behind the front in southern Humboldt and Lander Counties. Wind gusts will approach close to Wind Advisory levels at times late this afternoon and early evening there. The front will have moved east by tonight, though a cold northern Pacific Low will be dropping southeastward into Oregon and will bring much cooler air with it. There will be some showers, mainly in northern Nevada, tonight through early Sunday morning, primarily north of I80 and snow levels will be dropping low enough for valley snow. Valleys could see less then a half inch from a snow shower, though higher elevations in northern Humboldt and Northern Elko counties, such as Wildhorse Reservoir/Owyhee, may see up to 2 to 3 inches of snow and maybe even 6 inches in their mountains as low temperatures bottom out Sunday morning in the lower 30's to lower 40's statewide. Early Sunday morning could see some snow showers as far south as I80, including Elko/Spring Creek, though, again, accumulations of generally less then a half inch may coat grassy areas while it will likely not be able to accumulate on roads. The remainder of Sunday itself will be a mixed bag of weather as the deep low moves eastward through Idaho. There will be rain and snow showers and thunderstorms, a few possibly strong, producing heavy rain and ice pellets. The thunderstorms will likely occur closer to the Idaho border near the low's cold center, though showers, even of the snow variety, could occur as far south as central Nevada, with snow levels remaining low. There will also be gusty northwest winds to contend with. They look to be below advisory criteria, but will definitely make conditions feel brisk, with highs only reaching into the lower to middle 50's. .LONG TERM...Sunday night through Friday. The models are in very good agreement through Tuesday of next week. There is a lot of energy being ingested into the models with the upcoming storm and yet another, stronger low progged to develop over the eastern Pacific by mid week. Sunday night through Monday. A trough of low pressure will be exiting east, and cold air will come pouring in from the north. As this system winds down, snow accumulation from the exiting system during this period could be around 3 inches at the highest elevations of northern Elko County. A hard freeze is possible. High temperatures will generally be in the 50s. Low temperatures will generally be in the 20s. Monday night through Tuesday. Dry conditions are expected. Freezing overnight temperatures will continue for many areas. However a low-amplitude ridge of high pressure will move across the Great Basin, allowing temperatures to rebound a bit. High temperatures will be in the 70s. Low temperatures will range from the mid 20s to the mid 30s. Tuesday night through Friday. This may be dry period however this is the timeframe where model agreement goes a little bit awry. Another Pacific low will be developing off the Canadian coast, meandering and dropping a couple troughs down along the California coast that will make their way through the Pacific Northwest CONUS. The deepening of this low feature is variable per model. Although not scheduled to move through the state until next weekend, these shortwave troughs could bring a tightened pressure gradient to the western Great Basin, creating some breezy to windy conditions. The good news is that the persistent southwest flow aloft will bring summer back. High temperatures will rise through the 80s and into the 90s. Low temperatures will range from the mid 30s to the mid 40s. && .AVIATION...A strong cold front will sweep across northern and central Nevada today with MVFR conditions associated with accompanying showers and isolated thunderstorms. KELY may even see tempo IFR conditions under a heavy thunderstorm this afternoon with strong outflow winds and maybe some hail. Post-frontal west to northwest winds will gust into the 30 to 40 kt range especially at KWMC, KBAM, KEKO and KTPH. As colder air invades the state, showers will mix with and change to snow especially north of Interstate 80 later Saturday evening into Sunday morning. && .FIRE WEATHER...A strong cold front will be moving eastward across Nevada this morning through afternoon. This will bring a period of showers, thunderstorms, and strong winds today through Sunday. Much cooler temperatures and rising RH levels, however, will prevent critical Fire Weather conditions through the weekend. && .LKN WATCHES/WARNINGS/ADVISORIES... None. && 90/92/95/90
Hazardous weather outlook, Jun 6, 6:02 AM PDT, 4 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Elko NV 602 AM PDT Sat Jun 6 2020 NVZ030-031-033>041-071315- Humboldt County-Northern Elko County-Southeastern Elko County- Ruby Mountains and East Humboldt Range-White Pine County- Northern Lander County and Northern Eureka County- Southern Lander County and Southern Eureka County- Southwest Elko County-South Central Elko County- Northwestern Nye County-Northeastern Nye County- 602 AM PDT Sat Jun 6 2020 This hazardous weather outlook is for portions of eastern Nevada...north central Nevada...northeast Nevada...northwest Nevada and south central Nevada. .DAY ONE...Today and Tonight. A strong cold front will bring showers and thunderstorms to the region today. A few strong storms may occur in eastern Nevada this afternoon, which could produce strong winds and small hail. It will be windy today, with strongest winds late this afternoon and evening in southern Humboldt and Lander Counties. These winds could produce areas of blowing dust. Snow levels will drop tonight, and there will be snow showers in northern Nevada, mainly north of I80, with some light accumulations possible. Temperatures through northern and central Nevada will drop into the 30's by Sunday morning. .DAYS TWO THROUGH SEVEN...Sunday through Friday. On Sunday, there will be rain and snow showers as well as a few thunderstorms. It will remain brisk, with gusty northwest winds across the region. On Sunday night through Monday morning, frost or freeze products are likely as temperatures drop into the upper 20's through the lower 30's in most valleys. On Tuesday through Friday, no significant weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters are asked to report weather phenomena according to standard operating procedure. 90
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 7:09 PM PDT | Special Weather Statement | LKN | Elko | 36 min |
| Jun 6, 11:34 AM PDT | Special Weather Statement | LKN | 26 min | |
| Jun 6, 2:30 PM PDT | Frost Advisory | LKN | Elko, Eureka, Humboldt, Lander, Nye, White Pine | 19 hr |
| Jun 6, 2:30 PM PDT | Freeze Watch | LKN | Elko, Eureka, Lander, Nye, White Pine | 19 hr |
| Jun 6, 3:19 PM PDT | Special Weather Statement | LKN | Elko | 41 min |
| Jun 6, 3:31 PM PDT | Special Weather Statement | LKN | 44 min | |
| Jun 6, 3:46 PM PDT | Special Weather Statement | LKN | 44 min | |
| Jun 6, 4:45 PM PDT | Special Weather Statement | LKN | 45 min | |
| Jun 6, 4:50 PM PDT | Special Weather Statement | LKN | 40 min |
Nearby
Red Flag Warnings in Nevada, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.